Here you'll find the answers to a wealth of health and wellness questions posed by Healthy Talk fans.
Listen in because what you know helps ensure healthy choices you can live with. Today on Healthy Talk, you wanted to know:
I've been a Gastroesophageal reflux disease (GERD) patient since 1998. My doctor has put me on PPI's since then; however, earlier this year my friend encouraged me to reach out to a specialist on natural medicine. During the conversation he recommended that I stop eating wheat and start taking enzymes and probiotics. I started the diet and started taking the enzymes and probiotics that have improved my GERD condition. I am now back to only 1 mg a day of the PPI (instead of 20 mg). Before bed, I was taking six to eight Tums, and now I'm just taking one or two esophageal guardian soft chews. Recently, looking for additional alternatives, I was listening to one of your shows on Healthy Talk that discussed GERD and you mentioned Di-Delamine. If I stop taking my PPI's and start taking Di-Delamine would that be okay?
Dr. Mike first wants to point out that his advice is informational and wants you to first discuss any changes in your medication with your doctor.
Di-Delamine is a protein found within citrus fruits. Doctors are surprisingly unsure why Di-Delamine works. Some believe it works as a coating mechanism.
Can you suggest something for muscle soreness after working out? There's a lot of information on muscle support and building, but not on recovery.
Dr. Mike suggests branch chain amino acids, tart cherry extract, glutathione, and lemon verbena. You might also want to try using a foam roller to help ease some of the muscle soreness.
I was wondering if the sudden infusion with a large amount of calcium from a pill is good for our health?
If you take a bunch of calcium in pill form, there could be some problems and it could deposit into your arteries. Dr. Mike suggests taking calcium with vitamin K2 and vitamin D.
or call in, toll-free, to the LIVE radio show (1.844.305.7800) so he can provide you with support and helpful advice.